Ohio, 2004Flooding in Ohio, June 11, 2004
June 11, 2004 · NWS ILN · 10 events in 10 counties and zones
10 flood, as filed by the National Weather Service.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 11, 8:31 AM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 11, 8:31 AM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
931 AM EDT FRI JUN 11 2004
.DISCUSSION...
FCST CONCERN TDA IS HEAVY RAIN POTENTIAL. S/W AXIS OVR IN BUCKING
MEAN RDG WHICH EXTENDS FROM GRTLKS THRU THE GULF STATES. S/W IS
RESULTING IN WIDESPREAD SHOWERS/TSTMS. LATEST SFC MAP SHWS E-W
ORIENTED QUASI-STATIONARY FRONT FROM CNTRL IL THRU CNTRL IN CNTRL
OH. 8H SWRLY FLO OF 30KTS IS PROVIDING WARM MOIST ASCENT ALONG AND N
OF THIS BNDRY. 12Z ILN SOUNDING SHWS A PRECIP WATER VALUE AT 1.84
INCHES. RAINFALL REPORTS RUNNING AT 1.0 TO 1.5 INCHES PER HOUR ACRS
CNTRL OH. AS THE AFOREMENTIONED S/W TRACKS THRU OH EXPECT TO SEE
CONTD SHWR/TSTM TRAINING ALONG AND N OF THE FNTL BNDRY. DUE TO
OVERNIGHT RAINFALL AND CONTD TRAINING IN THIS VERY MOIST AMS PLAN
ON ISSUING AN FFA ACRS CNTRL AND NRN OH INTO THIS EARLY EVENING.
LITTLE CHANGE EXPECTED TO REMAINDER OF THE FCST.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
OH...NONE.
&&
AR
Hazardous weather outlook, Jun 11, 4:17 AM EST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
517 AM EDT FRI JUN 11 2004
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-120914-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
517 AM EDT FRI JUN 11 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
SHOWERS AND THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE HEAVY
RAINFALL WILL CONTINUE TODAY. THE HEAVIEST RAINS ARE EXPECTED FROM
WEST CENTRAL INTO CENTRAL OHIO.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flood, Franklin
- When
- June 11, 10:05 AM EST to 1:00 PM EST
- Where
- Franklin forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
A large cluster of thunderstorms producing heavy rain moved across central Ohio and the Miami Valley during the morning and early afternoon. Many locations received two to three inches of rain, with numerous roads flooded and closed across the area.
Flood, Madison
- When
- June 11, 10:11 AM EST to 1:00 PM EST
- Where
- Madison forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.894, -83.400 (the zone’s center; the record gives no point)
A large cluster of thunderstorms producing heavy rain moved across central Ohio and the Miami Valley during the morning and early afternoon. Many locations received two to three inches of rain, with numerous roads flooded and closed across the area.
Flood, Montgomery
- When
- June 11, 10:18 AM EST to 1:00 PM EST
- Where
- Montgomery forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
A large cluster of thunderstorms producing heavy rain moved across central Ohio and the Miami Valley during the morning and early afternoon. Many locations received two to three inches of rain, with numerous roads flooded and closed across the area.
Flood, Licking
- When
- June 11, 10:32 AM EST to 1:00 PM EST
- Where
- Licking forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.092, -82.483 (the zone’s center; the record gives no point)
A large cluster of thunderstorms producing heavy rain moved across central Ohio and the Miami Valley during the morning and early afternoon. Many locations received two to three inches of rain, with numerous roads flooded and closed across the area.
Flood, Preble
- When
- June 11, 11:04 AM EST to 1:00 PM EST
- Where
- Preble forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.742, -84.648 (the zone’s center; the record gives no point)
A large cluster of thunderstorms producing heavy rain moved across central Ohio and the Miami Valley during the morning and early afternoon. Many locations received two to three inches of rain, with numerous roads flooded and closed across the area.
Flood, Fairfield
- When
- June 11, 11:27 AM EST to 1:00 PM EST
- Where
- Fairfield forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.752, -82.631 (the zone’s center; the record gives no point)
A large cluster of thunderstorms producing heavy rain moved across central Ohio and the Miami Valley during the morning and early afternoon. Many locations received two to three inches of rain, with numerous roads flooded and closed across the area.
Flood, Greene
- When
- June 11, 11:35 AM EST to 1:00 PM EST
- Where
- Greene forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.692, -83.890 (the zone’s center; the record gives no point)
A large cluster of thunderstorms producing heavy rain moved across central Ohio and the Miami Valley during the morning and early afternoon. Many locations received two to three inches of rain, with numerous roads flooded and closed across the area.
Flood, Fayette
- When
- June 11, 11:49 AM EST to 1:00 PM EST
- Where
- Fayette forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.560, -83.456 (the zone’s center; the record gives no point)
A large cluster of thunderstorms producing heavy rain moved across central Ohio and the Miami Valley during the morning and early afternoon. Many locations received two to three inches of rain, with numerous roads flooded and closed across the area.
Flood, Clark
- When
- June 11, 11:51 AM EST to 1:00 PM EST
- Where
- Clark forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.917, -83.784 (the zone’s center; the record gives no point)
A large cluster of thunderstorms producing heavy rain moved across central Ohio and the Miami Valley during the morning and early afternoon. Many locations received two to three inches of rain, with numerous roads flooded and closed across the area.
Flood, Pickaway
- When
- June 11, 12:06 PM EST to 1:00 PM EST
- Where
- Pickaway forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.642, -83.024 (the zone’s center; the record gives no point)
A large cluster of thunderstorms producing heavy rain moved across central Ohio and the Miami Valley during the morning and early afternoon. Many locations received two to three inches of rain, with numerous roads flooded and closed across the area.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Minnesota, June 11, 2004$3.0 million · F3 · 4 events
- Tornadoes in Iowa, June 11, 2004$351,000 · F3 · 3 events
- Tornadoes in Iowa, June 11, 2004$50,000 · F3 · 2 events
- Tornado and Hail in Texas, June 11, 20043 injured · $350,000 · F2 · 8 events
- Tornadoes and Flash Flooding in Iowa, June 11, 2004$877,000 · F1 · 70 events
- Tornado in Iowa, June 11, 2004$500,000 · F2 · 1 event
- Flooding in Wisconsin, June 11 to 12, 2004$21 million · 2 events
- Flooding in Indiana, June 11 to 28, 2004$300,000 · 8 events
- Flash Flood and Hail in Kansas, June 11 to 12, 2004$119,000 · 2.75 in hail · 21 events
- Lightning Strike in Georgia, June 11, 2004$150,000 · 1 event
- Tornadoes and Hail in Minnesota, June 11, 2004F1 · 33 events
- Flash Flood and Hail in Texas, June 11, 2004$95,000 · 1.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409799, 5409802, 5409803, 5409801, 5409866, 5409797, 5409800, 5409798, 5409796, 5409804.